MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE LP 135CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE LP 135CM; CATHETER, PERCUTANEOUS
Catalog Number 5638
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn # (b)(4).Complete udi is not availabale as the lot# was not provided by the customer.
 
Event or Problem Description
It was reported that: "i am reaching out regarding a damaged teleflex product (ref 5638).This product was used during a patient procedure and it malfunctioned." additional information received on 19aug2024: "i spoke with the manager she was in the case.She told me she does not have the "resources" to retrieve all the details, but told me that it was a very difficult case with a tight lesion and the turnpike seemed to be stuck and when they tried to maneuver the catheter a piece of the tip seemed to dislocate.They placed a wire next to the microcatheter and were able to remove everything together.Nothing was left behind and they were able to complete the case using another turnpike lp.The patient was reported as fine.".
 
Additional Manufacturer Narrative
Qn#(b)(4).One unit of turnpike was returned for evaluation.Blood particulates were noted on the unit.The unit was decontaminated and inspected.Approximately 2 mm of tip separation was observed.The remaining tip material was fatigued.Lumen of the shaft was also bulged.Separated tip was not returned.A dhr review was completed for lot 73m2200338.No issues or non-conformities were noted.The damages are likely to have occurred during use when advanced against a tight lesion.The ifu states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by f luoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage, bending, or kinking.No information was provided on number of rotations performed with the tip trapped in the lesion.As per the additional information received, the tip was removed.Another turnpike was used to complete the case.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.
 
Event or Problem Description
It was reported that: "i am reaching out regarding a damaged teleflex product (ref (b)(4)).This product was used during a patient procedure and it malfunctioned." additional information received on 19aug2024: "i spoke with the manager she was in the case.She told me she does not have the "resources" to retrieve all the details but told me that it was a very difficult case with a tight lesion and the turnpike seemed to be stuck and when they tried to maneuver the catheter a piece of the tip seemed to dislocate.They placed a wire next to the microcatheter and were able to remove everything together.Nothing was left behind and they were able to complete the case using another turnpike lp.The patient was reported as fine.".

Brand Name
TURNPIKE LP 135CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20105582
Report Number2134812-2024-00047
Device Sequence Number8340719
Product Code DQY
UDI-Device Identifier10841156108731
UDI-Public(01)10841156108731(11)230207(17)241213(10)73M2200338(21)
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown